Alert archive / Louisiana / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Lake Charles, LA

December 12, 20109 parishes in Louisiana; Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this red flag warning at Dec 12, 2010, 6:03 AM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Dec 12, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2010, 6:03 AM CST (12:03 UTC)
In effect from
Dec 12, 2010, 10:00 AM CST
Expired
Dec 12, 2010, 6:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2010-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2010-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2639 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-300 m²/s²
0-3 km storm-relative helicity
-289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WWUS84 KLCH 121203
RFWLCH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 AM CST SUN DEC 12 2010

...EXTREME FIRE DANGER TODAY...
.GUSTY BLUE NORTHERS ARE TRANSPORTING CANADIAN AIR THROUGH THE
WESTERN UPPER GULF COAST STATES. UNSEASONABLY COOL TEMPERATURES
AND LOW HUMIDITIES ARE THE RESULT.

THE AFTERNOON RELATIVE HUMIDITIES WILL BE RUNNING AROUND 25 PERCENT
...SLIGHTLY HIGHER AT THE COAST.

IN ADDITION...NORTHERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS WILL
PERSIST INTO THE AFTERNOON HOURS. 

THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES...OCCURRING WITHIN
AN ONGOING DROUGHT...WILL BRING ABOUT AN EXTREME FIRE DANGER.

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130000-
/O.NEW.KLCH.FW.W.0003.101212T1600Z-101213T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
603 AM CST SUN DEC 12 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

THE AFTERNOON RELATIVE HUMIDITIES WILL BE RUNNING AROUND 25 PERCENT
...SLIGHTLY HIGHER AT THE COAST.

IN ADDITION...NORTHERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS WILL
PERSIST INTO THE AFTERNOON HOURS. 

THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES...OCCURRING WITHIN
AN ONGOING DROUGHT...WILL BRING ABOUT AN EXTREME FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
705 
WWUS84 KLCH 130013
RFWLCH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 PM CST SUN DEC 12 2010


LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130115-
/O.EXP.KLCH.FW.W.0003.000000T0000Z-101213T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
613 PM CST SUN DEC 12 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WITH SUNDOWN AND THE LOSS OF DAYTIME HEATING...NORTHWEST WINDS
HAVE DECREASED AND ARE EXPECTED TO CONTINUE TO DECREASE DURING THE
NIGHT. ALSO...AS THE TEMPERATURE FALLS...RELATIVE HUMIDITY VALUES
WILL INCREASE DURING THE NIGHT. THEREFORE...THE RED FLAG WARNING
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Dec 12, 5:43 AM CST, 20 minutes earlier.

Area forecast discussion, Dec 12, 5:43 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 AM CST SUN DEC 12 2010

.AVIATION...
COLD FRONT THAT MOVED THROUGH LAST NIGHT IS BRINGING STRONG
NORTHWEST WINDS ACROSS THE REGION. THIS WILL CONTINUE THRU
THE DAY TODAY BEFORE SETTLING BACK EARLY THIS EVE.

&&

.PREV DISCUSSION... /ISSUED 458 AM CST SUN DEC 12 2010/

SYNOPSIS...
A DOME OF HIGH PRESSURE ACROSS WEST TEXAS WILL PROPAGATE EAST-
SOUTHEAST...ENTERING THE NORTHWEST GULF OF MEXICO BY EARLY EVENING
MONDAY...BEFORE ENTERING SOUTH FLORIDA BY EARLY MORNING THURSDAY.

FURTHER-UP...A LOW INDEX WAVE PATTERN CHARACTERIZES THE MIDLATITUDE
WESTERLIES...RIDGE OVER THE GREAT BASIN AND TROUGH OVER THE EASTERN
THIRD OF THE UNITED STATES. THIS HIGHLY-AMPLIFIED WESTERLY WAVE
PATTERN WILL DECAY OVER THE NEXT FEW DAYS...WITH A MORE ZONAL (OR
HIGH INDEX) PATTERN TAKING SHAPE BY WEDNESDAY.

DISCUSSION...

GUSTY BLUE NORTHERS ARE TRANSPORTING CANADIAN AIR THROUGH THE
WESTERN UPPER GULF COAST STATES. UNSEASONABLY COOL TEMPERATURES AND
LOW HUMIDITIES ARE THE RESULT.

WIND CHILL EQUIVALENT TEMPERATURES WILL BE RUNNING IN THE 30S
THIS MORNING.

AFTERNOON TEMPERATURES WILL BE RUNNING ABOUT 10 DEGREES BELOW
NORMAL...WITH AFTERNOON HUMIDITIES RUNNING AROUND 25 PERCENT.

FOR TONIGHT...THE OVERNIGHT TEMPERATURES WILL BE RUNNING ABOUT
20 DEGREES BELOW THE BENCHMARK NORMALS...DUE IN PART TO ACCELERATED
RADIATIONAL COOLING INHERENT IN CANADIAN AIR WITH A LONG RESIDENCE
TIME OVER SNOW-COVERED GROUND.

FOR MONDAY...THE TEMPERATURES WILL MAKE A SLOW RECOVERY...WITH
AFTERNOON READINGS IN THE LOWER 50S. THE AFTERNOON HUMIDITIES WILL
BE RUNNING VERY LOW...BETWEEN 15 AND 20 PERCENT...SLIGHTLY HIGHER AT
THE COAST.

MARINE...

CANADIAN AIR SLIDING OVER A RELATIVELY WARM SEA SURFACE WILL MAKE
FOR AN UNSTABLE MARINE LAYER. NORTHERLY WINDS AROUND 1000 FEET WILL
DOWN-MIX TO THE SURFACE...GENERATING GALE FORCE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  53  25  54  30  61 /   0   0   0   0   0
KBPT  54  26  53  35  62 /   0   0   0   0   0
KAEX  50  24  49  26  58 /   0   0   0   0   0
KLFT  52  25  50  28  61 /   0   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CST MONDAY
     FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     EVANGELINE...RAPIDES...ST. LANDRY...VERNON.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
     BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
     ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...
     VERNON.

     HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
     THE FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...
     IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
     ST. MARY...UPPER ST. MARTIN...VERMILION.

TX...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CST MONDAY
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...
     NEWTON...ORANGE...TYLER.

     HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
     THE FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST MONDAY
     FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY, LA
     TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     GALE WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES:
     WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM.

     GALE WARNING UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Dec 12, 5:09 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CST SUN DEC 12 2010

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
509 AM CST SUN DEC 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A LOW WATER ADVISORY IS IN EFFECT FOR BAY WATERS.

A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHWEST LOUISIANA AND
SOUTHEAST TEXAS.

A HARD FREEZE WARNING IS IN EFFECT FOR ALL OF SOUTHWEST LOUISIANA
AND SOUTHEAST TEXAS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FREEZE WARNING WILL LIKELY BE REQUIRED FOR ALL BUT THE GOLDEN
TRIANGLE. A HARD FREEZE WARNING IS LIKELY FOR CENTRAL LOUISIANA.

SLIGHT CHANCE FOR RAIN WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-131200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
509 AM CST SUN DEC 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
GALE WARNING IS IN EFFECT FOR THE FARSHORE WATERS.

SMALL CRAFT ADVISORY IS IN EFFECT FOR BAY AND NEARSHORE WATERS.

A LOW WATER ADVISORY IS IN EFFECT FOR BAY WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SLIGHT CHANCE FOR RAIN WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:25 PM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more21 hr
Dec 11, 9:27 PM CSTSpecial Marine WarningLCH25 min
Dec 12, 1:00 AM CSTGale WarningLCH20 hr
Dec 12, 1:00 AM CSTSmall Craft AdvisoryLCH35 hr
Dec 12, 3:21 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more25 hr

Nearby

Red Flag Warnings in Louisiana, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.